Washington, 2007

Winter Weather in Washington, December 9 to 10, 2007

December 9 to 10, 2007 · NWS OTX · 1 event in 1 county or zone

One to three inches of snow that fell in the Spokane area contributed to numerous traffic accidents. One collision resulted in an unknown number of indirect injuries as a car slid off the road into a group of people standing outside another vehicle involved in a separate collision.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

One to three inches of snow that fell in the Spokane area contributed to numerous traffic accidents. One collision resulted in an unknown number of indirect injuries as a car slid off the road into a group of people standing outside another vehicle involved in a separate collision. Most of the crashes and slide-offs occurred along Interstate 90.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 9, 10:29 AM PST, 1 hour 46 minutes earlier.

Area forecast discussion, Dec 9, 10:29 AM PST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1029 AM PST SUN DEC 9 2007

.SYNOPSIS...CLOUDS WILL INCREASE AS A PACIFIC STORM MOVES INTO
THE AREA FROM THE NORTHERN GULF OF ALASKA. THIS DISTURBANCE WILL
BRING THE POTENTIAL FOR SOME LIGHT SNOW TODAY AND LASTING INTO
MONDAY. A BIT STRONGER SYSTEM WILL MOVE INTO THE AREA ON TUESDAY
NIGHT.

&&

.DISCUSSION...
A WARM FRONT EVIDENT ON SATELLITE IMAGERY IS CURRENTLY SWEEPING
ACROSS THE INLAND NORTHWEST. REGIONAL RADAR MOSAIC INDICATES SOME
VERY LIGHT SNOWFALL MOVING ACROSS THE WATERVILLE PLATEAU AND INTO
THE BASIN. HAVE INCREASED POPS ACROSS THESE AREAS TO REFLECT
CURRENT TRENDS. MORNING SOUNDING FROM KOTX SHOWS A SUBSTANTIAL
DRY LAYER IN THE LOWER LEVELS SO EXPECT ONLY VERY LIGHT SNOWFALL
IN THE SPOKANE AREA WITH LITTLE ACCUMULATION. MAX TEMPERATURES
WERE ADJUSTED DOWN A FEW DEGREES ACROSS THE NORTHEAST VALLEYS
WHERE SKIES REMAINED MOSTLY CLEAR OVERNIGHT. THIS AREA GOT A COLD
START TO THE DAY AND ARE NOW OVERCAST SO DO NOT EXPECT TEMPS TO
RISE MUCH MORE TODAY. /KELCH

&&

.AVIATION...
MID LEVEL CLOUDS WILL BE ON THE INCREASE TODAY AS THE NEXT
WEATHER SYSTEM MOVES INTO THE AREA. WARM FRONTAL PRECIPITATION
WILL BEGIN FROM WEST TO EAST AFTER 18Z TODAY BUT IT SHOULD NOT BE
ENOUGH TO LOWER DECKS AND CIGS LOWER THAN MVFR CONDITIONS. ANY
ACCUMULATIONS WILL BE LIGHT. BEHIND THE PASSING FRONT GRADIENTS
WILL ALLOW WINDS TO VEER TO SOUTHWESTERLY AND RESULT IN CONDITIONS
DROPPING TO IFR CIGS/VSBY ACROSS THE KPUW AND THE SPOKANE AREA.
INTERMITTENT LIGHT SNOW OVERNIGHT WILL BRING MAINLY IFR CONDITIONS
TO THE FORECAST AREA THROUGH 14-15Z. AFTER 15Z EXPECT STRATUS AND
FOG TO AGAIN DEVELOP DROPPING CIGS/VSBY BACK TO IFR OR LOWER.
/TOBIN

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        24  20  28  16  29  23 /  20  40  40   0   0  30
COEUR DALENE  26  22  30  16  30  24 /  20  50  50   0   0  40
PULLMAN        27  22  30  17  32  24 /  10  50  30   0   0  30
LEWISTON       30  29  34  21  35  29 /  10  50  40   0   0  20
COLVILLE       21  16  29  14  30  20 /  30  20  10   0  10  50
SANDPOINT      22  22  28  14  29  23 /  30  50  30   0  10  40
KELLOGG        24  21  28  15  27  21 /  20  70  60   0   0  40
MOSES LAKE     26  22  32  21  30  23 /  20  10   0   0  10  10
WENATCHEE      27  26  33  23  32  25 /  20   0   0   0  10  20
OMAK           25  20  31  20  28  22 /  20  10   0   0  10  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Dec 9, 5:58 AM PST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
558 AM PST SUN DEC 9 2007

IDZ001>004-026-027-WAZ031>038-041>044-101400-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
558 AM PST SUN DEC 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Spokane Area

When
December 9, 12:15 PM PST to December 10, 4:00 AM PST
Where
Spokane Area forecast zone
Reported by
Newspaper
Coordinates
47.599, -117.911 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68492.